Cite Score:
0.65
ELSEVIER SCOPUS

Propanil Poisoning and Toxin-Induced Methaemoglubinemia.

AUTHORS

S Haghbin 1 , * , S Zareifar 2 , MH Mohammadi 3

AUTHORS INFORMATION

1 Assistant Professor, Section of Intensive Care,

2 Assistant Professor, Section of Hematology,

3 Senior Resident, Department of Pediatrics, Shiraz University of Medical Sciences, Shiraz, Iran.

ARTICLE INFORMATION

Shiraz E-Medical Journal: 10 (1); 37-41
Published Online: January 1, 2009
Article Type: Research Article
Received: August 18, 2008
Accepted: October 2, 2008

Crossmark

CHEKING

READ FULL TEXT
Abstract

Introduction: Propanil is a pesticide with medium to low toxicity for mammals, but heavy ingestion of the poison can produce significant clinical manifestation. However, it has been reported rarely worldwide.

Case report: A 15year old girl ingested propanil in a suicide attempt. The patient developed methaemoglobinemia, respiratory distress and decreased level of consciousness which needs intubation and paediatric intensive unit management.

Discussion: Since the mechanisms responsible for the clinical manifestation of propanil are tissue hypoxia and methaemoglobinemia, the diagnosis and treatment of them could be lifesaving for the patient.

Keywords

propanil poisoning suicide methaemoglobinemia

© 2009, Author(s). This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.
Full Text

Full text is available in PDF

COMMENTS

LEAVE A COMMENT HERE: